I have high estrogen breast cancer and have read that taking a sterinol supplement will help balance the immune system. Does this supplement mimic DHEA .(dehydroepiandrosterone) is it safe to take with medication to stop the production of estrogen.
Also is it safe to eat high levels of soy products with high estrogen breast cancer.
Dear survivor400, The issue with soy is that it contains chemicals that are very similar to estrogens. If the breast cancer is estrogen receptor positive, some of the treatments that are given work by blocking estrogen production. By ingesting other estrogens, there is a theoretical concern that a person could be interfering with the therapeutic effect of reducing estrogen and, in fact, give the tumor the food it needs to grow. It is not clear, however, that the types of plant estrogens found in soy and other foods are harmful to women being treated for breast cancer. Oncologists vary in their opinions on this, but many do not restrict foods. Some do have concerns about dietary supplements that are not regulated by the FDA and may contain unknown amounts of estrogen-like substances. Because these supplements do not require testing for safety or efficacy, it is unknown whether these might be helpful, harmful, or neutral. You should discuss your specific situation with your oncologist.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.